Alert archive / Georgia / Winter Weather Advisories in 2012

Winter Weather Advisory 3, NWS Atlanta, GA

February 13, 201214 counties in Georgia

NWS Atlanta, GA issued this winter weather advisory at Feb 13, 2012, 5:47 AM EST for 14 counties in Georgia. It took effect at Feb 14, 2012, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2012, 5:47 AM EST (10:47 UTC)
In effect from
Feb 14, 2012, 12:00 AM EST
Expired
Feb 14, 2012, 8:28 AM EST
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2401 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WWUS42 KFFC 131047
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 AM EST MON FEB 13 2012

...WINTRY MIX OF PRECIPITATION EXPECTED TONIGHT ACROSS NORTHEAST
GEORGIA...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH GEORGIA
OVERNIGHT WHILE SOUTHERLY WINDS BRING MOISTURE NORTHWARD INTO THE
STATE. COLD AIR IN PLACE FOR THE PAST COUPLE OF DAYS COULD HELP
GIVE A MIX OF PRECIPITATION TO THE AREA...CONSISTING OF MOSTLY
SNOW WITH PERIODS OF FREEZING RAIN. PRECIPITATION SHOULD CHANGE TO
ALL RAIN BEFORE NOON TUESDAY.

GAZ001>009-011-013>016-131900-
/O.NEW.KFFC.WW.Y.0003.120214T0500Z-120214T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
547 AM EST MON FEB 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR LIGHT ACCUMULATION OF SNOW AND
POSSIBLY FREEZING RAIN...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EST TUESDAY.

* LOCATIONS...NORTHEAST GEORGIA MOUNTAINS

* HAZARD TYPES...LIGHT ACCUMULATION OF SNOW AND POSSIBLE FREEZING
  RAIN. 

* ACCUMULATIONS...1 TO 1.50 INCHES OF SNOW ALONG WITH LIGHT ICING.

* TIMING...MIDNIGHT TONIGHT TO 10 AM TUESDAY. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS.

* WINDS...SOUTHWEST 5 TO 10 MPH. 

* TEMPERATURES...IN THE LOW 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


&&

$$
4 follow-up statements
221 
WWUS42 KFFC 131100 CCA
WSWFFC

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 AM EST MON FEB 13 2012

...WINTRY MIX OF PRECIPITATION EXPECTED TONIGHT ACROSS PORTIONS OF
NORTHWEST AND NORTHEAST GEORGIA...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH GEORGIA
OVERNIGHT WHILE SOUTHERLY WINDS BRING MOISTURE NORTHWARD INTO THE
STATE. COLD AIR IN PLACE FOR THE PAST COUPLE OF DAYS COULD HELP
GIVE A MIX OF PRECIPITATION TO THE AREA...CONSISTING OF MOSTLY
SNOW WITH PERIODS OF FREEZING RAIN. PRECIPITATION SHOULD CHANGE TO
ALL RAIN BEFORE NOON TUESDAY.

GAZ001>009-011-013>016-131900-
/O.COR.KFFC.WW.Y.0003.120214T0500Z-120214T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
547 AM EST MON FEB 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR LIGHT ACCUMULATION OF SNOW AND
POSSIBLY FREEZING RAIN...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EST TUESDAY.

* LOCATIONS...EXTREME NORTHWEST GEORGIA AND THE NORTHEAST GEORGIA
  MOUNTAINS

* HAZARD TYPES...LIGHT ACCUMULATION OF SNOW AND POSSIBLE FREEZING
  RAIN.

* ACCUMULATIONS...1 TO 1.50 INCHES OF SNOW ALONG WITH LIGHT ICING
  FOR THE NORTHEAST MOUNTAINS. LESS THAN AN INCH OF SNOW FOR THE
  NORTHWEST.

* TIMING...MIDNIGHT TONIGHT TO 10 AM TUESDAY.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS.

* WINDS...SOUTHWEST 5 TO 10 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


&&

$$
991 
WWUS42 KFFC 131937
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EST MON FEB 13 2012

...WINTRY MIX OF PRECIPITATION EXPECTED TONIGHT ACROSS PORTIONS
OF NORTHWEST AND NORTHEAST GEORGIA...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH
GEORGIA OVERNIGHT WHILE SOUTHERLY WINDS BRING MOISTURE NORTHWARD
INTO THE STATE. AS PRECIPITATION SPREADS IN FROM THE WEST AND FALLS
INTO THE RELATIVELY COLD AND DRY AIR NEAR THE GROUND...IT IS
EXPECTED TO FALL IN THE FORM OF RAIN AND SLEET OVER MUCH OF NORTH
GEORGIA BEFORE CHANGING BACK TO RAIN BEFORE SUNRISE. OVER THE FAR
NORTHCENTRAL AND NORTHEAST PARTS OF THE STATE THE AIR WILL BE
COLDER AND DRIER NEAR THE GROUND AND SHOULD FALL AS A MIXTURE OF
SLEET AND SNOW AROUND MIDNIGHT BEFORE SLOWLY MIXING WITH AND
CHANGING TO RAIN BY TUESDAY MID MORNING.

GAZ001>004-011-132045-
/O.CAN.KFFC.WW.Y.0003.120214T0500Z-120214T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-
237 PM EST MON FEB 13 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

AS THE PRECIPITATION BEGINS THIS EVENING...IT WILL LIKELY FALL IN
THE FORM OF SLEET AND RAIN. AT THIS TIME...TEMPERATURES ARE
EXPECTED TO REMAIN IN THE MID TO UPPER 30S THROUGH THE NIGHT. AS
TEMPERATURES ALOFT WARM...THE SLEET WILL END WITH ALL RAIN
EXPECTED AFTER 3 AM. IMPACTS TO ROADS SHOULD BE MITIGATED BY THE
RAIN AND ABOVE NORMAL TEMPERATURES...HOWEVER SOME SLICK SPOTS MAY
DEVELOP. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT TO BE
ISSUED SHORTLY FOR MORE INFORMATION.

$$

GAZ005>009-013>016-140345-
/O.EXT.KFFC.WW.Y.0003.120214T0500Z-120214T1500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
237 PM EST MON FEB 13 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST TUESDAY...

* LOCATIONS...EXTREME NORTHWEST GEORGIA AND THE NORTHEAST 
  GEORGIA MOUNTAINS 

* HAZARD TYPES...LIGHT ACCUMULATION OF SNOW AND SLEET. 

* ACCUMULATIONS...UP TO 1 INCH.

* TIMING...MIDNIGHT TONIGHT TO 10 AM TUESDAY.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
717 
WWUS42 KFFC 140859
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 AM EST TUE FEB 14 2012

...WINTRY MIX OF PRECIPITATION POSSIBLE THIS MORNING ACROSS
NORTHEAST GEORGIA...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH
GEORGIA THIS MORNING WHILE SOUTHERLY WINDS CONTINUE TO BRING
MOISTURE NORTHWARD INTO THE STATE. PRECIPITATION HAS SPREAD ACROSS
THE STATE AND SHOULD CONTINUE INTO THE MORNING. TEMPERATURES OVER
NORTHEAST GEORGIA HAVE DROPPED INTO THE LOW TO MID 30S AND NOT
MUCH ADDITIONAL COOLING IS EXPECTED. SOME SNOW OR SLEET MIXED WITH
RAIN IS STILL POSSIBLE THIS MORNING. 

GAZ005>009-013>016-141500-
/O.CON.KFFC.WW.Y.0003.000000T0000Z-120214T1500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
359 AM EST TUE FEB 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...NORTHEAST GEORGIA. 

* HAZARD TYPES...SOME SNOW OR SLEET MIXED WITH RAIN. 

* ACCUMULATIONS...LESS THAN 1 INCH OF SNOW.

* TIMING...UNTIL 10 AM THIS MORNING. 

* IMPACTS...POSSIBLE HAZARDOUS TRAVEL CONDITIONS.

* TEMPERATURES...IN THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
951 
WWUS42 KFFC 141328
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 AM EST TUE FEB 14 2012

...THREAT OF WINTRY PRECIPITATION HAS DIMINISHED THIS MORNING
ACROSS NORTHEAST GEORGIA....

.TEMPERATURES OVER NORTHEAST GEORGIA HAVE DROPPED INTO THE LOW TO
MID 30S AND NOT MUCH ADDITIONAL COOLING IS EXPECTED. ANY REMAINING
PRECIPITATION THIS MORNING IS EXPECTED TO BE RAIN OR A RAIN SLEET
MIX. NO ACCUMULATIONS ARE EXPECTED.

GAZ005>009-013>016-141430-
/O.CAN.KFFC.WW.Y.0003.000000T0000Z-120214T1500Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
828 AM EST TUE FEB 14 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR NORTHEAST GEORGIA.

ANY CHANCE OF ACCUMULATION HAS DIMINISHED. ANY REMAINING
PRECIPITATION THIS MORNING SHOULD BE IN THE FORM OF LIGHT RAIN...OR
POSSIBLY A LIGHT RAIN SLEET MIX IN THE HIGHER ELEVATIONS. CHANCES
OF ANY PRECIPITATION WILL DECREASE THROUGH THE MORNING AND INTO
THE AFTERNOON HOURS.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Feb 13, 4:37 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 13, 4:37 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 AM EST MON FEB 13 2012

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
HIGH PRESSURE OVER THE SOUTHEAST MOVING EASTWARD TODAY AS SHORT
WAVE IMPULSE MOVES INTO THE OHIO VALLEY OVERNIGHT. COLD AIR IN
PLACE FOR PAST COUPLE OF DAYS SHOULD GIVE A WINTER MIX OF
PRECIPITATION TO MUCH OF NORTH GEORGIA LATE TONIGHT AND INTO TUESDAY
MORNING. LOOKS LIKE TEMPERATURES TONIGHT SHOULD BE AT OR NEAR
FREEZING FOR MOST OF NORTH GEORGIA. COMPLICATING MATTERS IS THE
WARM ADVECTION THAT TAKES PLACE DURING THE NIGHT...AND THE LOW
DEWPOINTS. USING YOUNKIN CHARTS AND FORECAST SOUNDINGS THE PRECIP
SHOULD START MOSTLY AS SNOW AND SLEET EXTREME NORTH BECOMING MIXED
WITH FREEZING RAIN MAINLY MOUNTAINS. A MIXTURE OF RAIN AND SLEET
ELSEWHERE. EXPECTING ALL RAIN BY NOON WEDNESDAY. EXPECTED AMOUNTS
OF 1.00 TO 1.50 INCHES OF SNOW IN THE MOUNTAINS AND LESS THAN AN
INCH OVER THE NORTHWEST. HAVE STAYED CLOSE TO COLDER MAV TONIGHT
BUT OTHERWISE A COMPROMISE BETWEEN MAV/MET. A WINTER WEATHER
ADVISORY WILL BE ISSUED FOR THE NORTHERN ZONES.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
STILL A SERIES OF SHORT WAVES FOR THE LONG TERM. A BRIEF BREAK
WEDNESDAY THEN NEXT SYSTEM AFFECTS OUR CWA WEDNESDAY NIGHT AND
THURSDAY. HAVE NO CONVECTION MENTIONED FOR THURSDAY AT THIS TIME
ALTHOUGH LIFTED INDEX DOES GO SLIGHTLY NEGATIVE...BUT CAPE IS VERY
LOW. A SOUTHERN STREAM IMPULSE WITH A FRONTAL BOUNDARY ALONG THE
GULF MAY SPREAD RAIN INTO THE CENTRAL ZONES FOR THE WEEKEND.
QUESTION AT THIS TIME IS HOW FAR NORTH THE RAIN WOULD COME INTO
THE CWA.

&&

.FIRE WEATHER...
HAVE CONTINUED THE FIRE DANGER STATEMENT FOR THIS AFTERNOON.
CRITICAL HUMIDITY VALUES AND FUEL MOISTURE AROUND 8 PERCENT FOR
MUCH OF CENTRAL AND PARTS OF NORTH GEORGIA ARE STILL EXPECTED.

41

AVIATION...
06Z UPDATE...
MAJORITY OF TAF VALID PERIOD REMAINS VFR. UPSTREAM STORM
SYSTEM...NOW LOCATED ACROSS TX...WILL BEGIN TO SPREAD HIGH CLOUDS
INTO THE CWA EARLY MON...THEN THICKENING AND LOWERING TO 100-150
BKN-OVC BY MID-DAY...THEN TO NEAR 080 BY 00Z. PCPN SHOULD BEGIN TO
SPREAD INTO THE ATL METRO TAF SITES AROUND 04Z-05Z...THEN CONTINUE
THROUGH REMAINDER OF TAF VALID PERIOD. CIGS/VSBYS VFR AT ONSET OF
PCPN OWING TO VERY DRY SFC AIR MASS...BUT LOWERING TO MVFR NEAR 12Z
TUE. VSBYS MVFR AT WORST NEAR 12Z TUE. MAIN CONCERN WILL BE THREAT
FOR -SN...AS ATMOSPHERIC PROFILES SUPPORT -SN AT ONSET CHANGING TO
-RA BY 12Z. FOR NOW...HAVE NOT TRIED TO DELINEATE THE TRANSITION
PERIOD AND JUST ADVERTISED AS -SNRA AT ONSET CHANGING TO -RASN
TOWARD 12Z. WINDS CHAOTIC AS ARCTIC SFC HIGH APPROACHES AREA FROM
THE WEST THIS MORNING...THEN DRIFTS ACROSS THE CWA TODAY. INITIAL NW
WINDS BECOME LIGHT AND HIGHLY VARIABLE THROUGH THE MORNING HOURS.
EACH MODEL ADVERTISING DIFFERENT WIND DIR IN THE 12Z-18Z PERIOD
BEFORE SFC HIGH SHIFTS FAR ENOUGH EAST FOR A BETTER ESTABLISHED SSW
FLOW...BACKING TO SSE TOWARD 06Z AS WEATHER SYSTEM APPROACHES FROM
THE WEST.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ON CIG AND VSBY THROUGH TAF VALID PERIOD.
MEDIUM CONFIDENCE ON PCPN TYPE AND TRANSITION FROM -SN TO -RA IN THE
1406Z TO 1412Z TIME FRAME.
MEDIUM CONFIDENCE ON WIND DIR. HIGH CONFIDENCE IN WIND SPEED MOSTLY
LESS THAN 5KTS.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  34  48  34 /   0  40  60   5
ATLANTA         50  36  48  38 /   5  70  60   5
BLAIRSVILLE     47  30  44  31 /   5  70  60   5
CARTERSVILLE    50  33  48  32 /  10  70  60   5
COLUMBUS        54  35  56  42 /   5  70  70   5
GAINESVILLE     48  36  43  35 /   5  70  60   5
MACON           54  35  55  40 /   0  40  60  10
ROME            50  32  49  32 /   5  70  60   5
PEACHTREE CITY  51  34  50  32 /   5  70  60   5
VIDALIA         56  36  59  50 /   5  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Feb 12, 2:36 PM EST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST SUN FEB 12 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
236 PM EST SUN FEB 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO EARLY EVENING FOR
CENTRAL GEORGIA.

.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEAST WILL DOMINATE THROUGH TONIGHT
...GIVING NORTH AND CENTRAL GEORGI DRY WEATHER.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE
TO SEVERAL HOURS OF HUMIDITY LESS THAN 25 PERCENT...AND LOW FUEL
MOISTURE.

.DISCUSSION...
VERY DRY CONDITIONS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING.
HUMIDITY WILL FALL BELOW 25 PERCENT. WINDS WILL RANGE FROM 10 TO
15 MPH WITH GUSTS TO AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A STORM SYSTEM WILL MOVE INTO THE STATE LATE MONDAY NIGHT
BRINGING A WINTER MIX OF PRECIPITATION TO THE AREA. EXTREME NORTH
GEORGIA SHOULD SEE MOSTLY SNOW WITH AREAS ALONG AND SOUTH OF
INTERSTATE 85 EAST OF ATLANTA TO INTERSTATE 20 WEST OF ATLANTA SEEING
A RAIN SNOW MIX. AREAS SOUTH OF COLUMBUS AND MACON WILL SEE ALL
RAIN. THIS SYSTEM WILL CONTINUE TO BRING PRECIPITATION TO NORTH
AND CENTRAL GEORGIA THROUGH TUESDAY AFTERNOON. FOR MORE
INFORMATION SEE THE SPECIAL WEATHER STATEMENT. OTHER THAN
THIS...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Feb 13, 4:41 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 AM EST MON FEB 13 2012

GAZ022>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
132145-
FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
441 AM EST MON FEB 13 2012

...FIRE DANGER STATEMENT...

...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON FOR CENTRAL AND
PARTS OF NORTH GEORGIA DUE TO LOW RELATIVE HUMIDITIES...

RELATIVE HUMIDITIES OF 25 PERCENT OR LESS CAN BE EXPECTED FOR 4
OR MORE HOURS THIS AFTERNOON. WINDS WILL BE SOUTH TO SOUTHWEST AT
5 TO 10 MPH.

WITH DRY FUELS...HIGH FIRE DANGER CONDITIONS CAN BE EXPECTED.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES CONCERNING
WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

Nearby

Winter Weather Advisories in Georgia, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.